Alert archive / California / Frost Advisories in 2022
Frost Advisory 13, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 1, 2022, 2:04 PM PDT for Humboldt County, Lake County, Mendocino County, California. It took effect at Apr 2, 2022, 1:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2022, 2:04 PM PDT (21:04 UTC)
- In effect from
- Apr 2, 2022, 1:00 AM PDT
- Expired
- Apr 2, 2022, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Lake County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 115 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911 WWUS76 KEKA 012104 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 204 PM PDT Fri Apr 1 2022 CAZ105-106-109>111-114-020515- /O.NEW.KEKA.FR.Y.0013.220402T0800Z-220402T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- 204 PM PDT Fri Apr 1 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northern Humboldt Interior, Southern Humboldt Interior, Mendocino Coast, Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Lake Counties. * WHEN...From 1 AM to 9 AM PDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
3 follow-up statements
709 WWUS76 KEKA 020505 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1005 PM PDT Fri Apr 1 2022 CAZ105-106-109>111-114-021600- /O.CON.KEKA.FR.Y.0013.220402T0800Z-220402T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- 1005 PM PDT Fri Apr 1 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northern Humboldt Interior, Southern Humboldt Interior, Mendocino Coast, Northwestern Mendocino Interior, Northeastern Mendocino Interior, and Northern Lake County. * WHEN...From 1 AM to 9 AM Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. $$
445 WWUS76 KEKA 021002 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 302 AM PDT Sat Apr 2 2022 CAZ109-111-114-021115- /O.CAN.KEKA.FR.Y.0013.000000T0000Z-220402T1600Z/ Mendocino Coast-Northeastern Mendocino Interior-Northern Lake- 302 AM PDT Sat Apr 2 2022 ...FROST ADVISORY IS CANCELLED... Temperatures this morning are milder than expected, and frost formation is unlikely. $$ CAZ105-106-110-021600- /O.CON.KEKA.FR.Y.0013.000000T0000Z-220402T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- Northwestern Mendocino Interior- 302 AM PDT Sat Apr 2 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Sheltered valleys in Northwestern Mendocino Interior, Northern Humboldt Interior and Southern Humboldt Interior Counties. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
012 WWUS76 KEKA 021544 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 844 AM PDT Sat Apr 2 2022 CAZ105-106-110-021645- /O.EXP.KEKA.FR.Y.0013.000000T0000Z-220402T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- Northwestern Mendocino Interior- 844 AM PDT Sat Apr 2 2022 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 1, 4:46 AM PDT, 9 hours 18 minutes earlier.
Area forecast discussion, Apr 1, 4:46 AM PDT, 9 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
446 AM PDT Fri Apr 1 2022
.SYNOPSIS...Localized marine layer clouds will be found around
coastal Humboldt the next couple mornings, otherwise high pressure
will bring mainly clear and dry weather to northwest California
through Sunday afternoon. Frosty mornings for some interior
valleys will give way to unseasonably warm afternoons today and
Saturday. The next shot of rain will arrive Sunday night into
Monday.
&&
.DISCUSSION...Much clearer skies overnight compared to the last
couple of nights, along with some drier air in place, have
allowed temperatures through some of our interior river valleys to
drop a few degrees lower than yesterday at this time. The Frost
Advisory is thus panning out nicely, with some frosty temperatures
observed at locales such as Willits, Covelo, Laytonville and
Bridgeville. The PG&E station at Larabee Valley has even dropped
to 29 degrees at 3 AM. This is even in spite of some stratus which
developed around Humboldt Bay last evening and expanded up the Eel
and Van Duzen river valleys. That stratus is keeping temps milder
around Humboldt Bay this morning. With some warming aloft
resulting in a stronger inversion, those low clouds may be a
little more slow to clear this morning around Eureka, but expect
another mostly sunny and brisk afternoon otherwise, with more
gusty northerly winds along the coast. Those winds may be a touch
lighter than Thursday. Despite the cool start, high temps through
our interior valleys will continue to edge upward by another 4 to
6 degrees compared to Thursday.
Heading into tonight, we will see a repeat of clouds filling back
in around western Humboldt County, and more Frost Advisories
needed for portions of interior Humboldt and Mendocino Counties. A
shortwave and associated weak front passing to our north will
spread some high clouds in which might limit radiational cooling
slightly. Otherwise, with surface high pressure remaining offshore
and ridging back in place along the West Coast on Saturday, we
should see a pretty similar day to Friday, except high
temperatures in the interior valleys will jump another few
degrees, possibly hitting 80 at Ukiah. Ridging will give way to a
leading upper level trough on Sunday, resulting in those inland
high temps lowering by about 10 degrees. There may be a bit more
cloud cover that day, but overall most spots should see at least
some temporary sunshine before thicker clouds overspread our
region heading into Sunday night.
A strong area of low pressure will then take aim at southern
British Columbia, driving a zonally- oriented plume of deep
moisture toward the northwest California coast. IVT values will
weaken a bit by the time they reach us, but will still be in the
moderate 500 to 600 kg/m/s range, with vectors orthogonal to our
coastline. That may result in a brief period of moderate to
locally heavy rain rates Monday morning. However, the system will
still be progressive, with a front taking the deeper moisture and
forcing out of our area quickly by Monday afternoon. Guidance has
trended slightly wetter with rainfall amounts, with a half inch to
an inch possible north of Cape Mendocino, and even a tenth of an
inch down into parts of Mendocino County. According to NBM 4.1,
there is about a 30% chance of an inch around Eureka, and over 50%
chance at Crescent City, and to be honest, the rainfall guidance
from the NBM itself seems a little on the dry side. This rain will
be welcome and be beneficial either way, accompanied by snow
levels rising into the 6000 to 8000 ft range. Dry weather will
return by Tuesday, and likely continue through Friday. A stronger
ridge will build across the West Coast through midweek, resulting
in 80s for high temps through the inland valleys, and even 60s for
the coast. /AAD
&&
.AVIATION...MVFR conditions early this morning are forecast to give
way to mostly VFR conditions later this morning and this afternoon.
Though, some haze at KCEC may cause a dip to MVFR during the
afternoon and early evening hours. Winds will be gusty again this
afternoon at the coast. Otherwise, VFR conditions will prevail at
KUKI.
&&
.MARINE...Gusts to gale force in strength will persist over portions
of the southern waters through most of this morning and gradually
ease around midday. That being said, gusty northerlies will persist
over the waters through tomorrow, particularly south of Cape
Mendocino. Winds will weaken tomorrow night and into Sunday as
southerlies try to develop over a good portion of the waters ahead
of an approaching front to our north. Northerlies are forecast to
redevelop over all zones by Monday evening and increase from south
to north on Tuesday. Winds are forecast to remain elevated over the
outer waters through the rest of next week. Steep seas will linger
today and gradually diminish overnight and into tomorrow. A couple
of west to northwest swells are forecast to move through the waters
during the next five days, with the largest one set to arrive late
on Monday and into Tuesday. That swell is currently forecast to peak
at 15 to 16 feet around 15 seconds.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory until 9 AM PDT this morning for CAZ106-110-
111.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PDT Saturday for PZZ450.
Small Craft Advisory until 3 AM PDT Sunday for PZZ470.
Gale Warning until 3 AM PDT early this morning for PZZ470.
Small Craft Advisory until 3 AM PDT Sunday for PZZ455.
Gale Warning until 9 AM PDT this morning for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 1, 3:54 AM PDT, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 354 AM PDT Fri Apr 1 2022 CAZ101>105-107>109-112>115-021100- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior-Northern Trinity- Southern Trinity-Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 354 AM PDT Fri Apr 1 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-110-111-021100- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 354 AM PDT Fri Apr 1 2022 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is in effect this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Patchy frost will be possible in colder, sheltered valleys each morning over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:55 PM PDT | Small Craft Advisory | EKA | 69 hr | |
| Apr 1, 8:51 AM PDT | Hazardous Seas Warning | EKA | 18 hr |
Nearby
Frost Advisories in California, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.